how do you feel about taking this medication? Does it work? Do you feel safe taking it?
I have been taking this medication for about a week and a half, and I have had no relief from my severe hot flashes. If anything, they are worse. I take the medication at the same time every day (before I go to bed at night). As for feeling safe, I read the warnings on the package information page, and I am very concerned about possible side effects. If Duavee stops the hot flashes, I will feel that the risk-reward ratio is weighted on the reward side. Unfortunately, since Duavee has not yet reduced the frequency of duration my hot flashes, the risks are too great to continue use for much longer.
My doctor prescribed Duavee when I could no longer use the Minivelle patch due to allergies to the adhesive. After a month I had enough, it did not work. No change in hot flashes- 20 plus a day, no sleep , very irritable. I really didn't feel safe taking it anyway. Besides the potential harmful side effects listed- DVT , stroke .ect, I feel it puts another load on the liver. Our livers sometimes are pushed hard- alcohol, Tylenol, Motrin, cholesterol drugs , some allergy drugs and many other toxins. I read that the liver turns 60% of the estrogen in Duavee into mush- forcing a higher dose for it to work. No thanks.
I have been taking this medicine for just a year now. The hot flashes went away almost immediately. But not the anxiousness I was prescribed Xanax.25 3 x a day. It was a miracle to me. I forgot to mention I could not sleep more than two hours at a time with out waking up to change my pjs. I could literally ring them out. I had terrible mood swings no appetite. Today I sleep at least 6 hours straight but do fall asleep for an hour or so. So I guess I have to say this medicine has given me life back. I have had no side affects except maybe a little dizziness hear and there.
- Duavee Information for Consumers
- Duavee Information for Healthcare Professionals (includes dosage details)
- Side Effects of Duavee (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Nov 2010 • 3 answers
Updated 25 Apr 2012 • 1 answer
Updated 22 Aug 2013 • 4 answers
Updated 1 May 2015 • 1 answer
I have anxiety and panic attacks. I am 61 years old and my doctor put me on duavee. Does it cause a?
Updated 16 Sep 2017 • 1 answer